Delayed Myoclonus and Bilateral Globus Pallidus Lesions Following Organophosphate Poisoning: A Case Report.
Neetika Sharma, Saravana Sukriya
✦ AI-curated · Sources linked
Case in brief
A 49-year-old man developed myoclonus 3 to 4 weeks after recovering from the acute cholinergic phase of organophosphate poisoning. MRI revealed T2-weighted and FLAIR hyperintensities in the bilateral globus pallidus, indicating a toxic insult. Despite treatment with steroids and intravenous immunoglobulin, the myoclonus persisted, highlighting a delayed central nervous system complication of organophosphate exposure.
What made this case unusual
The case presents delayed myoclonus associated with bilateral globus pallidus lesions, which is an underrecognized central nervous system complication of organophosphate poisoning.
Diagnostic / clinical pearl
Clinicians should be aware that organophosphate poisoning can lead to delayed central nervous system complications, including myoclonus and specific neuroimaging findings.
Why it matters
Recognizing these delayed presentations is crucial, as they can significantly impact long-term morbidity and quality of life for patients recovering from organophosphate poisoning.